Alert archive / Florida / Flood Watches in 2021

Flood Watch 3, NWS Jacksonville, FL

August 3, 20214 counties in Florida

NWS Jacksonville, FL issued this flood watch at Aug 3, 2021, 1:54 AM EDT for 4 counties in Florida. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2021, 1:54 AM EDT (05:54 UTC)
Expired
Aug 4, 2021, 1:13 PM EDT
In force
35 hr
Issued by
NWS Jacksonville, FL
Flood severity
None

Counties Alachua County, FL, Gilchrist County, FL, Marion County, FL, Suwannee County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WGUS62 KJAX 030554
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
154 AM EDT Tue Aug 3 2021

FLZ035-136-236-240-340-031400-
/O.NEW.KJAX.FA.A.0003.210803T0554Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western
Marion-
Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala 
Airport, High Springs, Anthony, Newberry, Archer, Gainesville 
Airport, Newnans Lake, and Weirsdale
154 AM EDT Tue Aug 3 2021

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Jacksonville has issued a

* Flood Watch for a portion of northern Florida, including the 
  following areas, Central Marion, Eastern Alachua, Gilchrist, 
  Western Alachua and Western Marion.

* Through Wednesday evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of inland northeast Florida. Heavy rainfall 
  totals of 4 to 8 inches is forecast, which may lead to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

HESS
6 follow-up statements
833 
WGUS62 KJAX 031401
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
1001 AM EDT Tue Aug 3 2021

FLZ035-136-236-240-340-040915-
/O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western
Marion-
Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala 
Airport, High Springs, Anthony, Newberry, Archer, Gainesville 
Airport, Newnans Lake, and Weirsdale
1001 AM EDT Tue Aug 3 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

The Flood Watch continues for

* A portion of northern Florida, including the following areas, 
  Central Marion, Eastern Alachua, Gilchrist, Western Alachua and 
  Western Marion.

* Through Wednesday evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of north central  Florida and southeast 
  Georgia. Additional rainfall of 2 to 3 inches is forecast through 
  Wednesday, with locally heavier totals possible, which may lead to 
  flooding, particularly at urban and low lying flood prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

NELSON
593 
WGUS62 KJAX 031404
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
1004 AM EDT Tue Aug 3 2021

FLZ035-136-236-240-340-040900-
/O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western
Marion-
Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala 
Airport, High Springs, Anthony, Newberry, Archer, Gainesville 
Airport, Newnans Lake, and Weirsdale
1004 AM EDT Tue Aug 3 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

The Flood Watch continues for

* A portion of northern Florida, including the following areas, 
  Central Marion, Eastern Alachua, Gilchrist, Western Alachua and 
  Western Marion.

* Through Wednesday evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of north central Florida. Additional rainfall 
  of 2 to 3 inches is forecast through Wednesday, with locally 
  higher totals possible, which may lead to flooding, particularly 
  at urban and low lying, flood prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

NELSON
660 
WGUS62 KJAX 031821
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
221 PM EDT Tue Aug 3 2021

FLZ020-021-122-222-040915-
/O.EXA.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Northern Columbia-Southern Columbia-
Including the cities of Houston, Columbia, McAlpin, Jennings, 
Newburn, Lake City, Belmont, Live Oak, White Springs, Watertown, 
West Lake, Suwannee Valley, Jasper, Winfield, Suwannee Springs, 
Oleno State Park, and Lulu
221 PM EDT Tue Aug 3 2021

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Jacksonville has expanded the

* Flood Watch to include a portion of northern Florida, including 
  the following areas, Hamilton, Northern Columbia, Southern 
  Columbia and Suwannee.

* Through Wednesday evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of the Suwannee Valley. Additional rainfall of 
  2 to 3 inches is forecast through Wednesday, with locally higher 
  totals possible, which may lead to flooding, particularly at urban 
  and low lying, flood prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

FLZ035-136-236-240-340-040915-
/O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western
Marion-
Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala 
Airport, High Springs, Anthony, Newberry, Archer, Gainesville 
Airport, Newnans Lake, and Weirsdale
221 PM EDT Tue Aug 3 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

The Flood Watch continues for

* A portion of northern Florida, including the following areas, 
  Central Marion, Eastern Alachua, Gilchrist, Western Alachua and 
  Western Marion.

* Through Wednesday evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of north central Florida and the Suwannee 
  Valley. Additional rainfall of 2 to 3 inches is forecast through 
  Wednesday, with locally higher totals possible, which may lead to 
  flooding, particularly at urban and low lying, flood prone 
  locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

DD
555 
WGUS62 KJAX 040727
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
327 AM EDT Wed Aug 4 2021

FLZ020-021-035-122-136-222-236-240-340-042000-
/O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Gilchrist-Northern Columbia-Eastern Alachua-
Southern Columbia-Western Alachua-Central Marion-Western Marion-
Including the cities of Ocala, Lulu, Newburn, Gainesville, High 
Springs, Ocala Airport, West Lake, Suwannee Valley, Winfield, 
Anthony, Columbia, McAlpin, Lake City, Jennings, Live Oak, Suwannee 
Springs, Newberry, Oleno State Park, Gainesville Airport, Trenton, 
Burbank, Watertown, Archer, Weirsdale, Houston, Belmont, White 
Springs, Jasper, and Newnans Lake
327 AM EDT Wed Aug 4 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* A portion of northern Florida, including the following areas, 
  Central Marion, Eastern Alachua, Gilchrist, Hamilton, Northern 
  Columbia, Southern Columbia, Suwannee, Western Alachua and Western 
  Marion.

* Through this evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of inland northeast Florida. Heavy rainfall of 
  2 to 3 inches is forecast, with isolated 4 to 6 inch amounts 
  possible, which may lead to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

HESS
356 
WGUS62 KJAX 041710
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
110 PM EDT Wed Aug 4 2021

FLZ035-136-236-240-340-041815-
/O.CAN.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western
Marion-
Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala 
Airport, High Springs, Anthony, Newberry, Archer, Gainesville 
Airport, Newnans Lake, and Weirsdale
110 PM EDT Wed Aug 4 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northern Florida, including the 
following areas, Central Marion, Eastern Alachua, Gilchrist, Western 
Alachua and Western Marion has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat.

$$

FLZ020-021-122-222-050000-
/O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Northern Columbia-Southern Columbia-
Including the cities of Houston, Columbia, McAlpin, Jennings, 
Newburn, Lake City, Belmont, Live Oak, White Springs, Watertown, 
West Lake, Suwannee Valley, Jasper, Winfield, Suwannee Springs, 
Oleno State Park, and Lulu
110 PM EDT Wed Aug 4 2021

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flood Watch continues for

* A portion of northern Florida, including the following areas, 
  Hamilton, Northern Columbia, Southern Columbia and Suwannee.

* Until 8 PM EDT this evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of northeast Florida, including Alachua, 
  Gilchrist, and western Marion counties. Heavy rainfall of 2 to 3 
  inches is forecast, with isolated areas of 4 to 5 inches, which 
  may lead to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

BOOTHE
228 
WGUS62 KJAX 041713
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
113 PM EDT Wed Aug 4 2021

FLZ020-021-122-222-041815-
/O.CAN.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Northern Columbia-Southern Columbia-
Including the cities of Houston, Columbia, McAlpin, Jennings, 
Newburn, Lake City, Belmont, Live Oak, White Springs, Watertown, 
West Lake, Suwannee Valley, Jasper, Winfield, Suwannee Springs, 
Oleno State Park, and Lulu
113 PM EDT Wed Aug 4 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northern Florida, including the 
following areas, Hamilton, Northern Columbia, Southern Columbia and 
Suwannee has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

BOOTHE

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 3, 1:42 AM EDT, 12 minutes earlier.

Area forecast discussion, Aug 3, 1:42 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
142 AM EDT Tue Aug 3 2021

.AVIATION...
[Through 06Z Wednesday]

Widespread showers to impact all TAF sites this period with TEMPO
MVFR CIGS/VSBYS from 06-10Z, then a brief break in heavier
activity from 10-15Z time frame, and with some diurnal heating
expect band of widespread showers and embedded storms to impact
the TAF sites from 16-00Z with IFR CIGS/VSBYS. Some decrease in
activity is expected in the 00-06z time frame but shower activity
and MVFR CIGS will continue at all TAF sites.

&&

.PREV DISCUSSION [916 PM EDT]...

.NEAR TERM [Through Tonight]...

A cold frontal boundary will stall to the north of the area today.
The 12Z sounding this morning showed deep west to northwest flow
throughout the column. Deep moisture was prevalent as well, with
precipitable water values near 2 inches. So far today, convective
activity has been mainly focused across northeast Florida south of
I-10 as the Gulf coast seabreeze has been making its way inland.
We are over the last hour or so starting to finally see storms
bubble up south of the slowly moving front. This activity will
continue to spread across the entire region, lasting well into
the overnight hours before dissipating. Locally heavy rainfall and
flooding will be the biggest threats from storms today, with the
heaviest rainfall likely across southeast Georgia. 1-2 inches of
rain with locally higher amounts are expected across southeast
Georgia. Much of southeast Georgia has been below normal for
rainfall over the past week, so will hold off on any flood watches
for now. The delayed start to convection will lead to hot
temperatures today, with highs generally in the low to mid 90s.
Heat indices will be 103-108F.

.SHORT TERM [Tuesday Through Wednesday Night]...

The front will stall near/north of the Altamaha River overnight,
and remain quasi-stationary to our north for the next couple of
days. Our area will remain in the warm, humid airmass south of
this frontal boundary, so numerous to widespread showers and
thunderstorms are anticipated Tuesday and Wednesday, with storms
starting to develop near the Gulf coast in the morning, spreading
across the area through the afternoon hours and lingering into
the evening hours. With heavy cloud cover and enhanced coverage of
storms Tuesday and Wednesday, daytime temperatures will only peak
in the low to mid 80s, upper 80s along the Northeast Florida
coastline and near Ocala. Lows will be in the low to mid 70s.

.LONG TERM [Thursday Through Monday]...

Low level flow will be mostly from the southwest still through
the period, with a ribbon of 2+ inch PWATs hanging over the region
and a series of short wave troughs ejecting through the broad
upper trough to our north. This should support the development of
numerous to widespread showers through at least Saturday. As we
head into next week, the upper level trough should lift
northeastward as ridging nudges westward towards us, allowing PoPs
and temps to trend closer to normal.

.MARINE...

A weak frontal boundary will slowly sink south towards our Georgia
coastal waters tonight and remain stalled near our area for the
next several days. South of this boundary, we will see mostly
west-southwest winds around 10 to 15 knots with 2 to 3 foot seas
and daily chances for showers and thunderstorms.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

.FIRE WEATHER...

A weak, quasi-stationary frontal boundary is draped across central
Georgia today and will slowly sink south over the next couple days.
Weak winds in place along/near that boundary over southeast Georgia
will lead to low daytime dispersions. Other than that, the area
will stay in the warm, moist airmass south of the boundary, keeping
RH well above critical thresholds and preventing any red flag
conditions from developing.

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  83  70  83  71  84 / 100  60  70  40  60
SSI  84  74  86  75  87 / 100  80  90  60  70
JAX  84  72  85  73  87 / 100  90  90  50  80
SGJ  86  73  85  73  87 / 100  80  90  40  70
GNV  83  72  83  73  84 / 100 100  90  50  70
OCF  84  73  85  73  87 / 100  80  90  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 7:54 PM EDT, 6 hours before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT Mon Aug 2 2021

FLZ020-GAZ162-163-030045-
Hamilton FL-Clinch GA-Echols GA-
754 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 845 PM EDT...

* At 754 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Jasper, moving
  northeast at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3103 8271 3083 8249 3082 8250 3082 8248
      3080 8246 3051 8287 3066 8306
TIME...MOT...LOC 2354Z 225DEG 23KT 3064 8289

23
Special weather statement, Aug 3, 12:49 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Tue Aug 3 2021

FLZ240-340-030615-
Central Marion FL-Western Marion FL-
1249 AM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 AM EDT...

* At 1248 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ocala Airport, or 7 miles east
  of Rainbow Lakes Estates, moving northeast at 30 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
      2902 8242 2905 8247 2905 8249 2904 8250
      2904 8253 2922 8253 2922 8211 2896 8211
      2896 8231
TIME...MOT...LOC 0448Z 247DEG 24KT 2916 8233

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:02 PM EDTRiver Flood WarningJAXBaker, Nassau15 days
Aug 2, 9:07 PM EDTRiver Flood WarningJAXAlachua, Columbia13 days
Aug 3, 12:49 AM EDTSpecial Weather StatementJAXMarion86 min
Aug 3, 1:58 AM EDTAreal Flood WarningJAXMarion3 hr
Aug 3, 2:27 PM EDTSpecial Weather StatementJAXSuwannee48 min
Aug 3, 2:42 PM EDTSpecial Weather StatementJAXFlagler48 min
Aug 3, 7:58 PM EDTSmall Craft AdvisoryJAX12 hr

Nearby

Flood Watches in Florida, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.